Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 14, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Jun 11, 2010, 2:06 AM MST. It took effect at Jun 11, 2010, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2010, 2:06 AM MST (09:06 UTC)
- In effect from
- Jun 11, 2010, 12:00 PM MST
- Expired
- Jun 11, 2010, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
025 WWUS75 KTWC 110906 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 206 AM MST FRI JUN 11 2010 AZZ034-035-111900- /O.NEW.KTWC.WI.Y.0014.100611T1900Z-100612T0200Z/ SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITIES OF...NOGALES...SIERRA VISTA 206 AM MST FRI JUN 11 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. * TIMING...WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS UP TO 45 MPH. * IMPACTS...LOCAL AREAS OF BLOWING DUST AND LOW VISIBILITIES WILL OCCUR WHERE LOOSE SOIL CONDITIONS EXIST. THESE STRONG WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
577 WWUS75 KTWC 111855 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1155 AM MST FRI JUN 11 2010 AZZ033-120200- /O.EXA.KTWC.WI.Y.0014.100611T1900Z-100612T0200Z/ TUCSON METRO/MARANA/GREEN VALLEY- INCLUDING THE CITY OF...TUCSON 1155 AM MST FRI JUN 11 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS UP TO 45 MPH. * IMPACTS...LOCAL AREAS OF BLOWING DUST AND LOW VISIBILITIES WILL OCCUR WHERE LOOSE SOIL CONDITIONS EXIST. THESE STRONG WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ034-035-120200- /O.CON.KTWC.WI.Y.0014.100611T1900Z-100612T0200Z/ SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITIES OF...NOGALES...SIERRA VISTA 1155 AM MST FRI JUN 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS UP TO 45 MPH. * IMPACTS...LOCAL AREAS OF BLOWING DUST AND LOW VISIBILITIES WILL OCCUR WHERE LOOSE SOIL CONDITIONS EXIST. THESE STRONG WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
705 WWUS75 KTWC 112200 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST FRI JUN 11 2010 AZZ033>035-120200- /O.CON.KTWC.WI.Y.0014.000000T0000Z-100612T0200Z/ TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITIES OF...TUCSON...NOGALES...SIERRA VISTA 300 PM MST FRI JUN 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS UP TO 45 MPH. * IMPACTS...LOCAL AREAS OF BLOWING DUST AND LOW VISIBILITIES WILL OCCUR WHERE LOOSE SOIL CONDITIONS EXIST. THESE STRONG WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
180 WWUS75 KTWC 120159 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 659 PM MST FRI JUN 11 2010 AZZ033>035-120300- /O.EXP.KTWC.WI.Y.0014.000000T0000Z-100612T0200Z/ TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITIES OF...TUCSON...NOGALES...SIERRA VISTA 659 PM MST FRI JUN 11 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM NEAR LAS VEGAS WILL CONTINUE TO RESULT IN BREEZY TO LOCALLY WINDY CONDITIONS THROUGH THIS EVENING. HOWEVER...STRONG SUSTAINED WIND SPEEDS HAVE SUBSIDED AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST. THE WINDS WILL STILL BE CAPABLE OF PRODUCING LOCALIZED AREAS OF BLOWING DUST...REDUCING VISIBILITIES AT TIMES. THIS SYSTEM WILL REMAIN OVER THE REGION SATURDAY...WITH WINDY CONDITIONS FORECAST FROM LATE SATURDAY MORNING THROUGH THE EARLY SATURDAY EVENING HOURS...PARTICULARLY FROM TUCSON EASTWARD. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 11, 2:00 AM MST, 6 minutes earlier.
Area forecast discussion, Jun 11, 2:00 AM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 AM MST FRI JUN 11 2010
.SYNOPSIS...AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE
THROUGH THE DESERT SOUTHWEST TODAY INTO SATURDAY. THIS SYSTEM WILL
BRING GUSTY WINDS TO THE AREA TODAY AND SATURDAY ALONG WITH A
SLIGHT CHANCE OF THUNDERSTORMS WEST AND NORTH OF TUCSON ON SATURDAY.
THIS SYSTEM WILL ALSO BRING MUCH COOLER DAYTIME TEMPERATURES TO THE
AREA...WITH READINGS ON SATURDAY 9 TO 12 DEGREES BELOW NORMAL. THIS
SYSTEM WILL MOVE OUT OF THE STATE ON SUNDAY WITH HIGH PRESSURE
BUILDING OVER THE AREA NEXT WEEK. THIS WILL LEAD TO A WARMING TREND
WITH DAYTIME HIGHS NEAR NORMAL BY THE MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...AN UNUSUAL PATTERN FOR JUNE IS NOW SETTING ITSELF UP
ACROSS THE WESTERN CONUS WITH A DEEP TROUGH ACROSS THE GREAT BASIN.
THE EFFECTS OF THIS TROUGH WILL BE FELT IN EARNEST STARTING ACROSS
SOUTHEAST ARIZONA TODAY AS A STRONG PRESSURE GRADIENT SETS UP. THIS
WILL RESULT IN BREEZY TO WINDY CONDITIONS WITH THE STRONGEST WINDS
SOUTH AND EAST OF TUCSON IN SANTA CRUZ AND COCHISE COUNTIES WHERE
SUSTAINED WINDS OF 25 TO 35 MPH ARE LIKELY WITH SOME HIGHER GUSTS.
WITH THESE WINDS WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR SANTA
CRUZ AND COCHISE COUNTIES. LOCATIONS FARTHER NORTH AND WEST
INCLUDING TUCSON ARE EXPECTED TO REMAIN JUST UNDER ADVISORY
CRITERIA. WITH THE GUSTY WINDS AND DRY CONDITIONS THE MAIN CONCERN
WILL BE FIRE WEATHER ISSUES WHICH ARE ADDRESSED BELOW IN THE FIRE
WEATHER SECTION. OTHERWISE...WE CAN EXPECT AREAS OF BLOWING DUST
ESPECIALLY SINCE WE'VE BEEN IN A PROLONGED DRY PERIOD. TEMPERATURES
WILL BE 3 TO 6 DEGREES COOLER THAN THURSDAY AS LOWER HEIGHTS AND
THICKNESSES PROGRESS INTO THE AREA TODAY.
SATURDAY WILL ALSO BE AN INTERESTING DAY AS THE TROUGH AND
ASSOCIATED UPPER LOW BOTTOMS OUT ACROSS WEST/CENTRAL ARIZONA. MODEL
GUIDANCE IS CONSISTENT SHOWING QUITE A BIT OF INSTABILITY AND SOME
MOISTURE MAINLY TO THE NORTH AND WEST OF OUR FORECAST AREA WITH
LIFTED INDICES BELOW ZERO C...500MB TEMPERATURES BELOW -15C AND
PRECIPITABLE WATER VALUES GREATER THAN TWO THIRDS OF AN INCH. THIS
COMBINED WITH DEEP LAYER LIFT AHEAD OF THE TROUGH WILL RESULT IN A
FEW LINES OF SHOWERS AND THUNDERSTORMS WITH LOCALLY STRONG
WINDS...HOWEVER THIS WILL ONLY SKIRT EXTREME NORTHERN AND WESTERN
PORTIONS OF THE FORECAST AREA AS LOCATIONS FARTHER SOUTH AND EAST
INCLUDING TUCSON ARE NOT EXPECTED TO BE UNSTABLE ENOUGH WITH WARMER
MID LEVEL TEMPERATURES AND A STRONG CAP. WITH THE DEEP TROUGH ACROSS
ARIZONA ON SATURDAY THE GRADIENT WILL REMAIN TIGHT ESPECIALLY SOUTH
AND EAST OF TUCSON WITH CONTINUED BREEZY TO WINDY CONDITIONS. THIS
WILL ALSO BE THE COOLEST DAY DURING THE FORECAST PERIOD WITH HIGHS
ABOUT 9 TO 12 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR.
THE UPPER LOW WILL BEGIN TO LIFT OUT SATURDAY NIGHT INTO SUNDAY
RESULTING IN A SLACKENING OF THE PRESSURE GRADIENT.
MEANWHILE...GENERAL TROUGHINESS WILL REMAIN ACROSS ARIZONA SUNDAY
WITH A COUPLE OF DEGREES OF WARMING OVER SATURDAY. AS THE TROUGH
PULLS OUT EARLY NEXT WEEK...HEIGHT AND THICKNESSES WILL RISE WITH
DRY WESTERLY FLOW ACROSS THE REGION. THIS WILL RESULT IN WARMING
TEMPERATURES WITH HIGHS NEAR NORMAL BY THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...SCT TO OCCASIONALLY BKN CLOUDS AT OR ABOVE 15K FT AGL
WILL PREVAIL THRU 12Z SATURDAY. SURFACE WIND THRU 16Z SLY-WLY 5-15
KTS THEN MOSTLY SWLY 15-30 KTS WITH GUSTS TO 45 KTS FROM 17Z THRU
03Z SATURDAY. EXPECT AREAS OF BLDU WITH LOCAL VSBYS REDUCED TO 1-3SM
THIS AFTERNOON. SURFACE WIND 04Z-12Z SATURDAY SLY/SWLY 5-15 KTS.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...A STRONG LOW PRESSURE SYSTEM MOVING INTO THE GREAT
BASIN WILL RESULT IN WINDY TO VERY WINDY CONDITIONS ACROSS SOUTHEAST
ARIZONA TODAY AND INTO THIS EVENING. THE COMBINATION OF STRONG AND
GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE
DANGER RATING HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING ACROSS
ALL OF SOUTHEAST ARIZONA. THE RED FLAG WARNING IS IN EFFECT FROM
NOON TODAY TO 7 PM MST THIS EVENING.
THE LOW PRESSURE SYSTEM WILL REMAIN OVER THE GREAT BASIN SATURDAY.
WINDY CONDITIONS ARE FORECAST AGAIN SATURDAY AFTERNOON AND SATURDAY
EVENING...PARTICULARLY FROM TUCSON SOUTHEASTWARD. A FIRE WEATHER
WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR SANTA CRUZ AND COCHISE COUNTIES.
THE LOW PRESSURE SYSTEM WILL WEAKEN AND MOVE NORTHEASTWARD SUNDAY.
THIS WILL RESULT IN MARKEDLY LESS WIND ACROSS THE AREA. DRY
CONDITIONS WILL THEN PREVAIL MONDAY THROUGH THURSDAY WITH GENERALLY
LIGHT DIURNALLY DRIVEN WINDS AND LOW AFTERNOON HUMIDITIES.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM MST THIS EVENING
FOR AZZ146>148.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR SOUTHERN AZZ148.
WIND ADVISORY FROM NOON TODAY TO 7 PM MST THIS EVENING FOR
AZZ034-035.
WEATHER.GOV/TUCSONHazardous weather outlook, Jun 10, 3:00 PM MST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST THU JUN 10 2010 AZZ019-029-030-032>035-111300- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 300 PM MST THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW HUMIDITIES COULD COMBINE WITH SUSTAINED WINDS OVER 20 MPH OR GUSTS OVER 35 MPH TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF SOUTHEAST ARIZONA BOTH FRIDAY AND SATURDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-111300- WESTERN PIMA COUNTY- 300 PM MST THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW HUMIDITIES COULD COMBINE WITH SUSTAINED WINDS OVER 20 MPH OR GUSTS OVER 35 MPH TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF SOUTHEAST ARIZONA BOTH FRIDAY AND SATURDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY. THE WEATHER SYSTEM THAT WILL BE PRODUCING THE GUSTY WINDS FRIDAY AND SATURDAY WILL ALSO BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE AREA FRIDAY AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS GUSTS UP TO 45 MPH WITH LITTLE RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:06 AM MST | Fire Weather Watch | TWC | 25 hr | |
| Jun 11, 2:06 AM MST | Red Flag Warning | TWC | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.